Kentucky, 2006

Funnel Cloud in Kentucky, June 7, 2006

June 7, 2006 · NWS PAH · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 3:45 PM CST, 58 minutes earlier.

Area forecast discussion, Jun 7, 3:45 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT WED JUN 7 2006

.DISCUSSION...
AS CAPE VALUES APPROACHED 3000 J/KG THIS AFTERNOON JUST AHEAD OF A
DEWPOINT/WIND SHIFT LINE...VIGOROUS CONVECTION ERUPTED IN THE NERN
QUADRANT OF THE PAH FORECAST AREA IN THE FORM OF SEVERE HAIL STORMS.
A SVR TSTM WATCH WAS IN EFFECT UNTIL 02Z FOR THE ERN THIRD...HOWEVER
OVER THE NEXT COUPLE OF HOURS THE 700 MB SHORTWAVE /ALONG WITH THE
SFC FEATURE/ SHOULD BE MOSTLY THROUGH THE AREA...AND WRN PARTS OF
THE WATCH WILL PROBABLY BE WITTLED AWAY.

WE SHOULD HAVE CLEARING SKIES AND LIGHT NRLY WINDS LATER THIS
EVENING IN THE WAKE OF THE FRONT. THIS WILL BE THE START OF A BRIEF
RAIN FREE INTERVAL UNDER DEEP NWRLY FLOW. NRN STREAM MID LEVEL
SHORTWAVE ENERGY IS PROGGED TO IMPINGE ON A LARGE SFC HIGH PRESSURE
AREA OVER THE SRN PLAINS AND EVENTUALLY FLATTEN IT SOME DURING THE
WEEKEND. THIS WILL SET UP A BAROCLINIC ZONE/FRONT ACROSS THE
FORECAST AREA. CHANCES OF TSTMS WILL RETURN FRI NIGHT...STARTING IN
THE FAR NORTH...AND SHOULD GRADUALLY MIGRATE SWD THROUGH SAT NIGHT.
ECMWF/CANADIAN GLOBAL MODELS DON/T SEEM TO DEPICT THE ZONE MOVING AS
FAR SOUTH AS THE GFS SAYS. HOWEVER...TO FIT IN BETTER WITH
SURROUNDING OFFICES...AND FOR FORECAST PERSISTENCE SAKE...WE KEPT
THE POPS GOING THROUGH THE WEEKEND...WITH A GRADUAL LETUP FROM THE
SW INTO THE NEW WEEK. MID LEVEL BUNDLES OF SHORTWAVE ENERGY...WITH
SOME UNCERTAINTIES AS TO LOCATION...WILL KEEP A SMALL MAINLY DIURNAL
POP IN THE FORECAST THROUGH DAY7.

IN THE NEAR TERM...MET GUIDANCE HAD A BETTER IDEA OF CURRENT
DEWPOINTS...THOUGH TEMPS GOT AWAY FROM GUIDANCE THIS AFTN. GAVE THE
MET MORE WEIGHT IN THE NEAR TERM...THEN A COMBO OF FORECAST
PERSISTENCE AND AVAILABLE GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Jun 7, 3:30 AM CST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT WED JUN 7 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY AND AREAS NEAR THE MISSISSIPPI RIVER IN
SOUTHEAST MISSOURI.

ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL
INCREASE IN COVERAGE DURING THE DAY...BUT SHOULD REMAIN BELOW
SEVERE LIMITS. BY NOON...ANY SUNSHINE WILL HELP TO CREATE A VERY
UNSTABLE ENVIRONMENT ACROSS MUCH OF THE AREA. A WEAK FRONT WILL
THEN MOVE ACROSS THE REGION AND SERVE AS A FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT. STORMS WILL MOVE SOUTHEAST AT 30 TO 40
MPH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.

THE STORMS SHOULD WEAKEN AND END FROM NORTHWEST TO SOUTHEAST THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE BEGINNING FRIDAY NIGHT OVER THE
NORTHERN SECTIONS AND CONTINUING FOR MOST OF THE REGION THROUGH
TUESDAY. A WEAK FRONT IS EXPECTED TO LAY ACROSS THE AREA DURING
THAT TIME PERIOD. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED
SEVERE THUNDERSTORMS DURING THAT PERIOD...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR AREAS
EAST OF THE MISSISSIPPI. SPOTTERS MAY AGAIN BE ACTIVATED AT TIMES OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.

SPODEN

In the hours before

Local storm report, Jun 7, 3:29 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             CALHOUN                 37.54N 87.26W
06/07/2006  M1.75 INCH       MCLEAN             KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, Jun 7, 4:20 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 SW SOUTH CARROLLTON   37.31N 87.18W
06/07/2006                   MUHLENBERG         KY   TRAINED SPOTTER

            TREES DOWN JUST SOUTH OF COMMUNITY. PEA SIZE HAIL
            ASSOCIATED WITH STORM. REPORTS OF WIDESPREAD TREE DAMAGE
            ACROSS THE NORTHERN ONE HALF OF THE COUNTY.

&&

SMITTY
Local storm report, Jun 7, 4:28 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             7 S GREENVILLE          37.11N 87.18W
06/07/2006  M1.75 INCH       MUHLENBERG         KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, Jun 7, 4:30 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             6 SW GREENVILLE         37.15N 87.26W
06/07/2006  M2.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            EVENT OCCURRED ALONG HIGHWAY 175. HAIL THE SIZE OF HEN
            EGGS.

&&

SMITTY
Local storm report, Jun 7, 4:36 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             1 NE NORTONVILLE        37.20N 87.44W
06/07/2006  M1.00 INCH       HOPKINS            KY   LAW ENFORCEMENT

            EVENT OCCURRED AT STATE POLICE POST ALONG PURCHASE
            PARKWAY AT MILE MARKER 40.

&&

SMITTY
Local storm report, Jun 7, 4:40 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      CALHOUN                 37.54N 87.26W
06/07/2006                   MCLEAN             KY   EMERGENCY MNGR

            MAJOR STREET FLOODING THROUGHOUT COMMUNITY.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Christian

When
June 7, 4:43 PM CST
Where
Christian County, 2 mi N of Hopkinsville
Reported by
TRAINED SPOTTER
Coordinates
36.894, -87.490 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517571.